MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85251400S
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a broken gamma 4 nail has been explanted in (b)(6) area hospital, (b)(6).
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a broken gamma 4 nail has been explanted in (b)(6) hospital.
 
Additional Manufacturer Narrative
Correction to h3(device evaluated by mfg).The reported event could be confirmed, since the returned nail is found broken although the provided x rays do not show fractured bone and the broken nail and it was not feasible to obtain hcp evaluation with the quality of x rays being provided.The device inspection revealed the following: the nail was received and found broken from its proximal web.Stress bearing points are clearly visible in the medial region of distal fragment, indicating that excess compression and bending forces were acting on the nail post-operatively.Distal fragment of the broken nail shows signs of misdrilling i.E.The chamfer is damaged, and the portion is rubbed shiny due to contact with the drill.This misdrilling most likely contributed to enable the crack initiation from lateral anterior region due to notching effect.The fracture surfaces are predominantly irregular shiny plastically deformed regions observed on portions of the fracture surface may be attributable to post-fracture rubbing/contact between separated implant fragments after failure.Fracture surface examination demonstrates an identifiable crack initiation site with a limited adjacent region showing possible fatigue progression features.However, these features occupy only a small portion of the total fracture surface.Most of the fracture surface exhibits irregular morphology without extensive rest-line formation, suggesting rapid fracture of the remaining portion.Surgical timeline of the events which is missing here would have further cemented these observations.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.The implant ultimately failed to withstand the applied force, resulting in material overload and fatigue failure.Based on the information provided, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.If more information is provided, the case will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24508105
Report Number0008031020-2026-00363
Device Sequence Number21361184
Product Code HSB
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85251400S
Device Lot NumberK1272B6
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown